Archived

This topic is now archived and is closed to further replies.

Finally Trying It...

6 posts in this topic

I have finally decided to give accutane a try. It was offered to me when I was a teen and my family wouldn't let me take it. Too many really scary side effects. Now, at 36, know that my two kiddos are all I will be having, I have decided to go for it. In my mid 20's my acne really cleared up and I was able to manage it with OTC's and makeup. In January my mother died. It was a very unexpected and stressful event. I think I experienced a type of stress my body has never experienced before. My skin freaked! I was so exhausted that I couldn't put much effort into worrying about it for a month or two. When I did, my doc put me on minocycline - minor help. She put me on rentin-a, high dose benzoil peroxide, and azalex. My face literally SWELLED. My eyes, my lips, my cheeks. It was a DISASTER! I was reluctant to take accutane due to the crazy side effects. Finally, after 4 months of trying other meds I gave in.

I am on day 21 of 60mgs per day. The biggest issues I am having are super uncomfortable lips - I don't think they are dry...just weird and uncomfortable. My scalp feels like it is going to itch off and my nose is full of crusty boogers. I am obsessed with lip treatments of all kinds and have yet to find the PERFECT one that works for more than 3 days. Any suggestions would be great! My acne however, is doing MUCH better! A little broken out but the pustules heal within a day or two instead of a week.

My question to you - Do the side effects go away? Amy I going to quit itching all over? Will my lips ever feel ok?

Overall, I am happy that I chose to take it. I am excited at the thought that I might be acne free for the rest of my life! Please pass on any helpful hints and information.

Thanks!

Share this post


Link to post
Share on other sites

congrats on starting accutane! to answer your questions about the side effects: well, it depends. some stuff like the dryness never goes away the entire time, although it gets more bearable. i don't know if this is because you get slightly less dry, or your body has just adjusted after months of being in that state. and yes, your lips will feel weird the entire time. mine felt like i had recently gotten collagen injections or something. for lip stuff, i just used burt's bees lip chap and it seemed to get the job done. a few times i use blistex (the stuff that comes in a blue tub.) a lot of people on here use aquaphor.

my scalp was itching like mad with disgusting skin flakes for the first bit, but about halfway through treatment it wasn't really a problem anymore. same with the crusty boogers (hah!)

2 people like this

Share this post


Link to post
Share on other sites

Use aquaphor! I tried tons of different lip products and aquaphor was the only one that really worked for me!

Also, you can use some sort of spray for your nose! I believe I used saline! I don't know for sure though! Just make sure your nose doesn't get too dry, or you can get terrible nose bleeds! I got three within a two hour time period and it was horrible!

Good luck!

1 person likes this

Share this post


Link to post
Share on other sites

Bag Balm is really good and I've used many different kinds of chap sticks.

Share this post


Link to post
Share on other sites

Bag Balm is really good and I've used many different kinds of chap sticks.

Share this post


Link to post
Share on other sites

Same on the lip situation. Though I found Blistex Moisture Melt works wonders for me! I'm not a fan of aquaphor so had to switch. I think you might be on to something with the keep switching it up idea. As far as itchy head, I used a conditioning mask last night as well as wash my hair with head and shoulders. My head felt much better today!

Good luck! :)

Share this post


Link to post
Share on other sites